Government agencies communicate via .gov.sg websites (e.g. go.gov.sg/open). Trusted websites
Look for a lock () or https:// as an added precaution. Share sensitive information only on official, secure websites.
Beware of fake/phishing SMS messages or emails that impersonate the Central Narcotics Bureau (CNB). CNB does not send clickable links in SMS messages. CNB officers will only send emails from addresses ending with “@cnb.gov.sg”. If in doubt, you may contact us via the official channels listed at https://www.cnb.gov.sg/contact-us
31 Mar 2021
For nineteen-year-old Eli*, five hours was all it took for everything to change forever.
One night, Eli was invited to a friend’s house with a group of friends. The group got extremely disruptive and uncontrollable, and his friend’s parents subsequently told several of them to leave. Eli stayed behind to rest, and he was soon found to be unresponsive. He was pronounced dead shortly after he was taken to the hospital.
There were no significant injuries on Eli save for some bruises and abrasions, nor was he known to have had any underlying health conditions. How is it then possible that such a tragedy could suddenly befall this young man with a promising future?
Eventually, the toxicology report revealed what had happened: at the time of his death, a new psychoactive substance (NPS) known as “acid”, was detected in Eli’s body system.
Did Eli know what he was getting into that night? After all, he was brought along by another friend to join the group. Before heading up to the house, the group first smoked some cannabis. Not Eli.
However, Eli eventually was curious enough and joined the rest when they decided to place a tab of “acid” each in their mouths and swallow it. That was when everything went wrong. Eli became unusually fidgety, even to the point of violent. He started to hit his hands and legs against the ground, resulting in the bruises found on his body. A few hours later, a young life was lost.
*Names have been changed